Separation algorithms for 0-1 knapsack polytopes

Kaparis, Konstantinos and Letchford, Adam (2010) Separation algorithms for 0-1 knapsack polytopes. Mathematical Programming, 124 (1-2). pp. 69-91. ISSN 0025-5610

[img]
Preview
PDF (Separation algorithms for 0-1 knapsack polytopes)
10.pdf - Submitted Version

Download (192kB)

Abstract

Valid inequalities for 0-1 knapsack polytopes often prove useful when tackling hard 0-1 Linear Programming problems. To generate such inequalities, one needs separation algorithms for them, i.e., routines for detecting when they are violated. We present new exact and heuristic separation algorithms for several classes of inequalities, namely lifted cover, extended cover, weight and lifted pack inequalities. Moreover, we show how to improve a recent separation algorithm for the 0-1 knapsack polytope itself. Extensive computational results, on MIPLIB and OR Library instances, show the strengths and limitations of the inequalities and algorithms considered.

Item Type:
Journal Article
Journal or Publication Title:
Mathematical Programming
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600
Subjects:
ID Code:
49749
Deposited By:
Deposited On:
16 Sep 2011 08:15
Refereed?:
Yes
Published?:
Published
Last Modified:
05 Apr 2020 02:12